Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2018, 3:46 AM CDT for Dent County, Oregon County, Shannon County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 3:46 AM CDT (08:46 UTC)
- Expired
- May 3, 2018, 4:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Oregon County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
891
WUUS53 KSGF 030846
SVRSGF
MOC065-149-203-030945-
/O.NEW.KSGF.SV.W.0045.180503T0846Z-180503T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
346 AM CDT THU MAY 3 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
Dent County in south central Missouri...
Oregon County in south central Missouri...
* Until 445 AM CDT
* At 346 AM CDT, severe thunderstorms were located along a line
extending from near Salem to near Ott, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Current River State Park... Grand Gulf State Park...
Montauk State Park... Salem...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Summersville...
Bunker... Koshkonong...
Montier... Thomasville...
Lenox... Montauk...
Teresita... Jadwin...
Myrtle... Howes Mill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3709 9103 3708 9122 3683 9123 3682 9111
3650 9113 3650 9167 3742 9164 3743 9175
3779 9179 3778 9131 3770 9130 3769 9115
3759 9115 3759 9131 3751 9131 3750 9121
3726 9116 3725 9112 3720 9112 3714 9102
TIME...MOT...LOC 0846Z 263DEG 43KT 3765 9158 3651 9199
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Hatch3 follow-up statements
230
WWUS53 KSGF 030912
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
412 AM CDT THU MAY 3 2018
MOC065-149-203-030945-
/O.CON.KSGF.SV.W.0045.000000T0000Z-180503T0945Z/
Shannon MO-Dent MO-Oregon MO-
412 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SHANNON...EASTERN DENT AND OREGON COUNTIES...
At 412 AM CDT, severe thunderstorms were located along a line
extending from near Viburnum to near Thayer, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Current River State Park... Grand Gulf State Park...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Summersville...
Bunker... Koshkonong...
Montier... Thomasville...
Teresita... Myrtle...
Howes Mill... Midridge...
Rover... Boss...
Round Spring... Turtle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3709 9103 3708 9122 3683 9123 3682 9111
3650 9113 3650 9167 3723 9165 3742 9142
3768 9143 3778 9131 3770 9130 3769 9115
3759 9115 3759 9131 3751 9131 3750 9121
3726 9116 3725 9112 3720 9112 3714 9102
TIME...MOT...LOC 0912Z 263DEG 43KT 3769 9120 3655 9162
HAIL...0.75IN
WIND...60MPH
$$
Hatch013
WWUS53 KSGF 030924
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
424 AM CDT THU MAY 3 2018
MOC065-030934-
/O.CAN.KSGF.SV.W.0045.000000T0000Z-180503T0945Z/
Dent MO-
424 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DENT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central Missouri.
LAT...LON 3709 9103 3708 9122 3683 9123 3682 9111
3650 9113 3651 9163 3715 9152 3742 9135
3741 9120 3726 9116 3725 9112 3720 9112
3714 9102
TIME...MOT...LOC 0924Z 263DEG 43KT 3771 9102 3657 9144
$$
MOC149-203-030945-
/O.CON.KSGF.SV.W.0045.000000T0000Z-180503T0945Z/
Shannon MO-Oregon MO-
424 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SHANNON AND OREGON COUNTIES...
At 424 AM CDT, severe thunderstorms were located along a line
extending from near Bixby to 6 miles northeast of Thayer, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Thomasville...
Myrtle... Wilderness...
Midridge... Couch...
Alley Spring... Round Spring...
West Eminence... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3709 9103 3708 9122 3683 9123 3682 9111
3650 9113 3651 9163 3715 9152 3742 9135
3741 9120 3726 9116 3725 9112 3720 9112
3714 9102
TIME...MOT...LOC 0924Z 263DEG 43KT 3771 9102 3657 9144
HAIL...0.75IN
WIND...60MPH
$$
Hatch252
WWUS53 KSGF 030938
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
438 AM CDT THU MAY 3 2018
MOC149-203-030948-
/O.EXP.KSGF.SV.W.0045.000000T0000Z-180503T0945Z/
Shannon MO-Oregon MO-
438 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SHANNON AND OREGON COUNTIES
WILL EXPIRE AT 445 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central Missouri.
LAT...LON 3709 9103 3708 9122 3683 9123 3682 9111
3650 9113 3651 9163 3715 9152 3742 9135
3741 9120 3726 9116 3725 9112 3720 9112
3714 9102
TIME...MOT...LOC 0938Z 263DEG 43KT 3773 9082 3659 9124
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:26 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 3, 1:26 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 126 AM CDT Thu May 3 2018 .SHORT TERM...(This evening through Thursday) Issued at 205 PM CDT Wed May 2 2018 A complex and volatile weather situation is setting up across the region tonight through Thursday as a storm system moves slowly east. Strong to severe thunderstorms will erupt across Plains and into northwestern Missouri into this evening. This activity will spread eastward into southeastern Kansas and central Missouri during the mid to late evening and across the remainder of the Missouri Ozarks during the overnight hours. There is some uncertainty on the exact evolution of this activity but ample instability and increasing low level and deep layer shear resulting from a strengthening low level jet will support ongoing storm development. Expect the potential of severe weather including large hail, damaging winds and possibly a couple of tornadoes. Damaging straight line winds look to be the primary risk. Low level shear profiles support northeast to east bowing segments which will pose the greatest risk for strong winds and the potential of a couple of quick spin up line segment tornadoes. The greatest risk for damaging winds and tornadoes will generally be northwest of a line from Pittsburg KS to the Lake of the Ozarks region of central Missouri. The damaging wind threat will continue farther east but diminish with time. Showers and storms will continue into Thursday morning as the first wave of activity shifts southeast and weakens. Another round of storm development is expected later Thursday afternoon and evening as the actual cold front and upper level trough push east into the region. Some uncertainty on the potential of severe storms Thursday given the residual clouds and activity. Appears the greatest risk for severe storms Thursday will be across eastern Kansas and western Missouri where heating and instability will be maximized. .LONG TERM...(Thursday Night through Wednesday) Issued at 205 PM CDT Wed May 2 2018 A more tranquil weather pattern will return for late week into the weekend. Temperatures will remain mild to warm. A cold front will drop southward across the region Sunday afternoon and evening resulting in a low chance for showers. More active weather may return the middle to later part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 117 AM CDT Thu May 3 2018 KSGF/KJLN/KBBG tafs: An area of thunderstorms with gusty winds with a small scale line of storms will move through the taf area in the near term. Additional thunderstorm development will be possible later in the taf period. In general expect vfr conditions outside of thunderstorms. Lower mvfr cat ceilings and visibility will occur with heavier showers. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...DSA
Hazardous weather outlook, May 2, 10:03 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1003 PM CDT Wed May 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1003 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to potentially severe thunderstorms will move through central Missouri through midnight. Some of these storms could be severe capable of producing hail to the size of quarters and damaging wind gusts up to 70 mph. There remains a limited threat for tornadoes as well. Another area of strong to severe storms will move northeast out of Oklahoma and into southwest Missouri after midnight...continuing toward the Highway 63 corridor into the late night hours. Winds to 70 mph will be the greatest threat...though short lived tornadoes will be possible as well. Locally heavy downpours will also accompany the stronger storms...but widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will impact the outlook area Thursday into Thursday evening. There is a conditional risk for strong to severe storms if enough instability develops. The greatest risk for severe storms will across central Missouri later in the day. Southerly wind gusts over 30 mph will be possible on Thursday, especially across western Missouri and southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, May 2, 11:33 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
1133 PM CDT WED MAY 2 2018
MOZ056-057-069-030515-
Camden MO-Miller MO-Morgan MO-
1133 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER...
NORTHWESTERN CAMDEN AND MORGAN COUNTIES UNTIL 1215 AM CDT...
At 1133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithton to 11 miles east of Warsaw to near
Wheatland. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Camdenton... Versailles...
Village of Four Seasons... Lake Ozark...
Stover... Laurie...
Sunrise Beach... Macks Creek...
Linn Creek... Barnett...
Syracuse... Gravois Mills...
Olean... Climax Springs...
Bagnell... Etterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3842 9245
3827 9249 3793 9284 3793 9307 3819 9306
3819 9308 3822 9308 3869 9306
TIME...MOT...LOC 0433Z 264DEG 31KT 3867 9306 3823 9316 3800 9340
SchaumannLocal storm report, May 3, 12:30 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 2 S BRUMLEY 38.06N 92.49W
05/03/2018 E0.75 INCH MILLER MO PUBLIC
&&
HATCHLocal storm report, May 3, 12:36 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG WEBB CITY 37.15N 94.48W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREES A TELEPHONE POLE AND POWERSLINES WERE REPORTED DOWN
FROM RANGELINE ROAD TO ZORA ROAD.
&&
HATCHSpecial weather statement, May 3, 1:15 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
115 AM CDT THU MAY 3 2018
MOZ068-079-090-030700-
Polk MO-Greene MO-Hickory MO-
115 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HICKORY...POLK AND
NORTHWESTERN GREENE COUNTIES UNTIL 200 AM CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockton to 10 miles northwest of Walnut
Grove to near Miller. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Northwestern Springfield... Bolivar...
Pomme de Terre Lake... Pomme De Terre State Park...
Stockton Lake... Willard...
Ash Grove... Pittsburg...
Humansville... Walnut Grove...
Polk... Pleasant Hope...
Fair Play... Morrisville...
Preston... Halfway...
Flemington... Aldrich...
Glidewell... Bois D'arc...
This includes Interstate 44 near mile marker 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central, southwestern and west central Missouri.
LAT...LON 3719 9361 3728 9361 3728 9363 3774 9361
3774 9363 3781 9363 3796 9318 3728 9320
TIME...MOT...LOC 0615Z 234DEG 43KT 3775 9372 3751 9369 3722 9377
SchaumannLocal storm report, May 3, 1:30 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG 1 ESE ORONOGO 37.18N 94.46W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREE DOWN CROSS THE ROAD AT COUNTY ROAD 220
AND HIGHWAY D.
&&
HATCHSpecial weather statement, May 3, 2:16 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
216 AM CDT THU MAY 3 2018
MOZ096-104-105-030800-
Douglas MO-Ozark MO-Taney MO-
216 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OZARK...SOUTHWESTERN
DOUGLAS AND EASTERN TANEY COUNTIES UNTIL 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Taneyville, or 10 miles southeast of Forsyth,
moving east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bull Shoals Lake... Ava...
Theodosia... Pontiac...
Wasola... Sundown...
Noble... Brownbranch...
Protem... Thornfield...
Rueter... Rome...
Squires... Bradleyville...
Long Run... Isabella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3681 9299 3681 9291 3685 9291 3699 9258
3650 9253 3650 9300
TIME...MOT...LOC 0715Z 255DEG 32KT 3663 9295
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 67 min |
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 61 min |
| May 2, 11:33 PM CDT | Special Weather Statement | SGF | Camden, Morgan | 42 min |
| May 2, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| May 3, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 48 min |
| May 3, 1:15 AM CDT | Special Weather Statement | SGF | Greene, Polk | 45 min |
| May 3, 1:44 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 8 hr |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 54 min |
| May 3, 2:10 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 22 min |
| May 3, 2:16 AM CDT | Special Weather Statement | SGF | Taney | 44 min |
| May 3, 2:27 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 48 min |
| May 3, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 66 min |
| May 3, 2:41 AM CDT | Tornado Warning | SGF | Douglas | 19 min |
| May 3, 3:00 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
| May 3, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 52 min |
| May 3, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 48 min |
| May 3, 3:31 AM CDT | High Wind Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Ozark and 4 more | 103 min |
| May 3, 6:31 AM CDT | Special Weather Statement | SGF | Barry, McDonald, Newton | 44 min |
| May 3, 12:44 PM CDT | Areal Flood Warning | SGF | Howell, Oregon | 8 hr |
| May 3, 1:41 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Lawrence, McDonald, Newton and 3 more | 8 hr |
| May 3, 3:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| May 3, 4:06 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Texas, Webster and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.